BAKERSFIELD, Calif. - The Food and Drug Administration is warning consumers about a voluntary recall of Montelukast tablets by Camber Pharmaceuticals due to an incorrect drug in the bottles.
According to the FDA, sealed bottles labeled as montelukast sodium tablets, 10 milligram, 30-count bottle from Camber instead contained 90 tablets of Losartan Potassium Tablets, 50 mg.
The FDA said that the tablet mix up can pose a safety risk as taking Losartan when not prescribed can cause renal dysfunction, elevated potassium levels and low blood pressure. The risk can be especially high for woman who are pregnant as the medication could harm or kill the fetus.
Montelukast is used to prevent wheezing, difficulty breathing, chest tightness and coughing caused by asthma.
The FDA recommends that consumers who have this recalled product should contact their health care provider or pharmacist immediately.
Recalled lots of montelukast sodium tablets, USP 10mg have the following information: